Birth control and antibiotics

Patient : I recently was prescribed an anti-biotic that I was to take for 7 days. While taking this medication, my birth control was interrupted and I spotted/bled for the entire duration of taking the anti-biotics. I continued to take my birth control normally, and now that I have finished the anti-biotics, I only have two days remaining on my birth control pills before I am supposed to have my period. Should I go straight to a new pack and skip my period since I have already been bleeding this past week? Or continue normally?
Symptoms:  Spotting
Doctor :   Hello , Ideally you should allow yourself a break during this month and shouldn't resume your fresh pack till menses ar e resumed and till then you may practice barrier contraception. This is to avoid any form of irregular shedding during your next cycle due to continuous usage of pills. I hoep i have answered your query in detail, wishing you good health, regards

Related Q&A

Q: I am taking Cerazette and taking birth control as the first time. I accidentally start the first pill from the bottom...

Q: When taking POP birth control norethindrone how close to the time you are supposed to take it can it still be effecti...

Q: I've noticed my stomach has been gurgling since the last time i had sex they day after my period ended. I am on birth...

Q: I've been taking junel birth control. I just finish my first pack and now this week I'm on withdrawal bleeding. But i...

Q: Is it ok to take brith control after labral reconstruction surgery?

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews